MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI PICC 3L 6FRX55CM W/130CM HYDR NIT SWG; CATHETER, INTRAVASCULAR, THER

ARROW INTERNATIONAL LLC ARROW PI PICC 3L 6FRX55CM W/130CM HYDR NIT SWG; CATHETER, INTRAVASCULAR, THER
Catalog Number PR-35563-HPHNL
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "the sheath was damaged during use on patient.It was stuck in skin." there was no medical intervention required.The patient's current condition is "unknown" at this time.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The full udi number is not available as complainant did not report a lot number.Additional information received 11jun2024 indicates the tip of the sheath was removed from the patient.No surgical intervention was required.It was also reported that the condition of the patient is "fine".The customer provided one image showing the peel-away with dilator assembly.Visual analysis revealed that the sheath tip was split/ crimped.The dilator body adjacent to the tip was also slightly bent; however, it is likely this occurred as a byproduct of the damage to the sheath tip.The customer also returned one, opened picc kit for analysis.The peel-away sheath with dilator assembly will be analyzed as part of this complaint investigation.Signs of use were observed on the returned sample.Visual analysis revealed that the distal end of the sheath tip was partially damaged/deformed.Slight bending was also noted on the dilator body; however, it is likely that the forces that caused the damage to the sheath tip also resulted in the damage to the dilator body.The sheath length from the tabs to the tip measured 4", which is within the specification limits of 3 7/8"-4 1/8" per the catheter peel-away product drawing.The sheath outer diameter measured 0.1175", which is within the specification limits of 0.1140"-0.1200" per the peel-away extrusion product.The sheath inner diameter at the distal tip could not be accurately measured due to the nature of the damage.The dilator outer diameter measured 0.087", which is within the specification limits of 0.086"-0.088" per the dilator extrusion product drawing.The sheath was functionally tested per the product instructions-for-use (ifu).The ifu provided with this kit instructs the user, "check peel-away sheath placement by holding sheath in place, twisting dilator hub counterclockwise to release dilator hub from sheath hub, withdraw guidewire and dilator sufficiently to allow blood flow.Holding sheath in place, remove guidewire and dilator as a unit".The dilator was removed and reinserted back into the sheath.The dilator was able to pass through the sheath tip with little to no resistance.R & d and manufacturing have previously been consulted regarding investigations of this nature.They stated that various factors could contribute to the observed damage to the sheath tip, including the sheath tip manufacturing process and/or undue force applied unintentionally by the user.Due to the possibility that manufacturing contributed to this damage, they will further investigate this issue.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not withdraw dilator until sheath is well within vessel to reduce risk of damage to sheath tip".The ifu also states, "do not use excessive force when introducing guidewire, peel-away sheath over tissue dilator, or tissue dilator as this can lead to venospasm, vessel perforation, bleeding, or component damage.If necessary, enlarge cutaneous puncture site with cutting edge of scalpel, positioned away from guidewire." the report of a damaged peel-away body was confirmed through complaint investigation of the returned sample.Visual analysis revealed that the sheath tip was split and crimped.Despite the damage, the sheath and the dilator met all relevant dimensional and functional requirements.Various factors could contribute to the observed damage to the sheath tip, including the sheath tip manufacturing process or improper insertion technique during use.Therefore, the root cause cannot be determined at this time.A non-conformance was initiated to further investigate potential root causes at the manufacturing site.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported "the sheath was damaged during use on patient.It was stuck in skin." there was no medical intervention required.

Brand Name
ARROW PI PICC 3L 6FRX55CM W/130CM HYDR NIT SWG
Common Device Name
CATHETER, INTRAVASCULAR, THER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19477613
Report Number9680794-2024-00575
Device Sequence Number15221888
Product Code LJS
UDI-Device Identifier00801902095640
UDI-Public00801902095640
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K080604
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberPR-35563-HPHNL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/10/2024
Initial Report FDA Received Date06/06/2024
Supplement Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown